Advertisement

Journal of Mathematical Sciences

, Volume 185, Issue 3, pp 484–496 | Cite as

Dimension polynomials in the generalized difference case

  • S. N. Smirnov
Article

Abstract

The aim of this paper is to generalize results on dimension polynomials of difference modules over difference rings for a wider class of rings of difference operators. We introduce the notion of quasi-commutativity, which generalizes the notion of commutativity and enables one to consider wider classes of monoids and groups of endomorphisms. Some properties of quasi-commutative monoids and groups are established; these properties allow us to apply some methods that are almost similar to the ones used in working with free commutative monoids and groups. Also we prove the theorem of existence of the dimension polynomial of generalized difference modules in the cases where the submonoid of endomorphisms is free quasi-commutative. Also the existence of its analog for the case of a direct product of a free quasi-commutative monoid and a finite cyclic group is established.

Keywords

Exact Sequence Cyclic Group Commutative Ring Characteristic Polynomial Induction Statement 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Clifford and G. Preston, Algebraic Theory of Semigroups, Vols. 1, 2, Amer. Math. Soc., Providence (1961).Google Scholar
  2. 2.
    R. M. Cohn, Difference Algebra, Interscience, New York (1965).MATHGoogle Scholar
  3. 3.
    F. Herzog, “Systems of algebraic mixed difference equations,” Trans. Am. Math. Soc., 37, 239–259 (1935).CrossRefGoogle Scholar
  4. 4.
    M. V. Kondratieva, A. B. Levin, A. V. Mikhalev, and E. V. Pankratiev, Differential and Difference Dimension Polynomials, Kluwer Academic, Dordrecht (1999).MATHGoogle Scholar
  5. 5.
    A. B. Levin, “Characteristic polynomials of filtered difference modules and of extensions of difference fields,” Usp. Mat. Nauk, 33, No. 3, 177–178 (1978).MATHGoogle Scholar
  6. 6.
    A. B. Levin, “Characteristic polynomials of inverse differential modules and some properties of inverse differential dimension,” Usp. Mat. Nauk, 35, No. 1, 201–202 (1980).MATHGoogle Scholar
  7. 7.
    A. B. Levin, Difference Algebra, Springer, Berlin (2008).MATHCrossRefGoogle Scholar
  8. 8.
    J. F. Ritt, “Algebraic difference equations,” Bull. Am. Math. Soc., 40, 303–308 (1934).MathSciNetCrossRefGoogle Scholar
  9. 9.
    J. F. Ritt, “Complete difference ideals,” Am. J. Math., 63, 681–690 (1941).MathSciNetCrossRefGoogle Scholar
  10. 10.
    J. F. Ritt and H. W. Raudenbush, “Ideal theory and algebraic difference equations,” Trans. Am. Math. Soc., 46, 445–452 (1939).MathSciNetGoogle Scholar
  11. 11.
    I. R. Shafarevich, Basic Concepts of Algebra [in Russian], RHD, Izhevsk (2001).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.Moscow State UniversityMoscowRussia

Personalised recommendations